Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
klousmomi

Need advice for my derm appt on Thursday....

Recommended Posts

Hey, I'm still pretty new on here but I was wondering if anyone could give me some advice for my derm appt on Thursday. I am going because I have terrible acne on my chin, jaw line, forehead, cheeks, behind my ears, on my shoulders, and on my back and chest. They are large and stay red and very sore for quite a long time and then they finally produce a white (sometimes yellow) head to pop.

I have certain issues though, I have the Mirena IUD which I love (even though i'm thinking it may be the cause of my acne, either that or I'm not used to being on such a low dose of hormones), I'm basically allergic to anything that ends in "illin", and I can't be on something that makes me tired.

I have already tried alot of "sulfa" drugs and they didn't work, and differin gel won't begin to touch these zits.

Link to post
Share on other sites

If I were you i would seriuosly rethink the Mirena. Last yr when I was researching bc, I researched the Mirena because my doc really wanted me to do it, well THANK GOD I did because i found numerous boards with posts of women complaining that it caused MASSIVE acne breakouts with some women, and some were saying they never had problems with acne before. i mean to tell you there were so many complaints about this it was horrifying! Another thing I noticed is most of these women were saying that even when they had it removed it took several mths for their skin to clear up.

Well, i asked my doctor and he said yes it can cause acne with some people, so I said "Thanks but no thanks!" The only thing I can take is the minipill but thats ONLY when I'm using Retin A.

I would definately ask your doc about this, because imo, bc is not worth ruining your skin! Good luck, and let us know what your doc says. Take care

Allison

Link to post
Share on other sites

My doctor put me on Doxycycline 100 mg two times a day for a month and then I start Accutane 40mg once a day until I clear up. Hopefully this works! I have never even heard of Doxy before. Thanks for your advice and I'll keep you posted as the days go on. ;)

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×